MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.7 MM LOCKING SCREW 14 MM LENGTH; SCREW, FIXATION

ZIMMER BIOMET, INC. 2.7 MM LOCKING SCREW 14 MM LENGTH; SCREW, FIXATION
Model Number 47-4828-014-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Hyperresponsive to stimuli (4538); Swelling/ Edema (4577)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: part: 47235701704 lot: 63202115 distal lateral fibular plate right 4 holes 80 mm length.Part: 47234801635 lot: 63085306 cortical bone screw self-tapping hex head 3.5 mm diameter 16 mm length.Part: 47234801835 lot: 63098016 cortical bone screw self-tapping hex head 3.5 mm diameter 18 mm length.Part: 47482801602 lot: 63457984 2.7 mm locking screw 16 mm length.Part: 47482801602 lot: 63457984 2.7 mm locking screw 16 mm length.Part: 47482801602 lot: 63457984 2.7 mm locking screw 16 mm length.Part: 47482801602 lot: 63488874 2.7 mm locking screw 16 mm length part: 47235901638 lot: 63174173 3.5 mm locking screw with 2.7 mm head 16 mm length.Report source: foreign- (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 00540, 0001822565 - 2022 - 00730, 001822565 - 2022 - 00732, 0001822565 - 2022 - 00733, 0001822565 - 2022 - 00734, 0001822565 - 2022 - 00735, 0001822565 - 2022 - 00736, and 0001822565 - 2022 - 00784.
 
Event or Problem Description
It was reported that patient underwent right ankle open reduction internal fixation procedure.Subsequently swelling, pain, sensitivity, discoloration, and unable to wear shoes was reported with plate and all screws removed with no complications.No further information was provided.
 
Additional Manufacturer Narrative
Upon receipt of additional information, it has been determined that the screws were not the cause of the corrosion, pain, or swelling and not device-related.This device did not cause or contribute to the reported event.The initial report was forwarded in error and should be voided.
 
Event or Problem Description
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
Upon further investigation, the device was found related to the reported event.Medwatch ( 0001822565 -2022 -00731-1) was submitted in error and the event remains reportable.This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Review of the available records identified the following: swelling, pain, sensitivity, discoloration, and unable to wear shoes.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned products identified discoloration on the fibular plate around three screw holes and one locking screw.The discolored screw was sent for further analysis.Eds semi-quantitative elemental analysis of the discolored regions on the screw head revealed foreign elements.It revealed c, n, o, na, mg, p, cl, k, and ca as the major foreign elements.The source of these elements could be from various potential contaminants including biological soft tissue and bone, dried biological fluids (i.E.Blood), bone cement (calcium phosphate-based), corrosion/metal oxide product or various decontamination solutions (i.E.Hospital detergents).Therefore, the source of these elements is inconclusive.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.7 MM LOCKING SCREW 14 MM LENGTH
Common Device Name
SCREW, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13826006
Report Number0001822565-2022-00731
Device Sequence Number14628161
Product Code HWC
UDI-Device Identifier00889024100664
UDI-Public(01)00889024100664(17)251031(10)63202015
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number47-4828-014-02
Device Catalogue Number47482801402
Device Lot Number63202015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer07/12/2022
08/09/2022
03/18/2025
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date07/27/2022
08/18/2022
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age44 YR
Patient SexFemale